Alert archive / North Dakota / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Aug 4, 2006, 7:05 PM CDT for Emmons County, Sioux County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2006, 7:05 PM CDT (00:05 UTC)
- Expired
- Aug 4, 2006, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Emmons County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3477 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KBIS 050006
FFWBIS
NDC029-085-050300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
705 PM CDT FRI AUG 4 2006
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 1000 PM CDT
* AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORM THAT CONTINUE OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINTON
FORT YATES AND SELFRIDGE.
EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4594 10094 4594 10053 4612 9991 4639 9993
4623 10081
$$
TWH2 follow-up statements
000
WGUS73 KBIS 050128
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
822 PM CDT FRI AUG 4 2006
NDC029-085-050300-
EMMONS ND-SIOUX ND-
822 PM CDT FRI AUG 4 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN SIOUX AND SOUTHERN EMMONS COUNTIES...
AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER EASTERN EMMONS
COUNTY...INCLUDING THE TOWN OF LINTON. PERSONS IN LINTON CAN EXPECT
LOCALIZED LOWLAND AND STREET FLOODING TO CONTINUE.
THE STORMS HAVE EXITED SOUTHEAST SIOUX COUNTY...BUT RUNOFF FROM THE
RECENT THUNDERSTORMS MAY STILL PRODUCE LOCALIZED FLOODING OF SMALL
CREEKS AND STREAMS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT
TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
LAT...LON 4594 10094 4594 10053 4612 9991 4639 9993
4623 10081
$$
TWH000
WGUS73 KBIS 050301
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1001 PM CDT FRI AUG 4 2006
NDC029-085-050311-
EMMONS ND-SIOUX ND-
1001 PM CDT FRI AUG 4 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN SIOUX AND
SOUTHERN EMMONS COUNTIES...
THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND NO LONGER POSE A
SIGNIFICANT FLASH FLOODING THREAT.
LAT...LON 4594 10094 4594 10053 4612 9991 4639 9993
4623 10081
$$
TWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:10 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 4, 3:10 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT FRI AUG 4 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT A SURFACE LOW...OVER WESTERN NORTH DAKOTA...AND ITS ATTENDANT WARM AND COLD FRONTS WILL PROVIDE FOCUS FOR THUNDERSTORMS STATEWIDE TONIGHT...AND IN MY EXTREME EASTERN FORECAST AREA SATURDAY MORNING. CAPPING IN THE WARM SECTOR IS STRONG BUT WE MAY YET STILL REACH CONVECTIVE TEMPERATURES. AN IMPULSE MOVING EAST ACROSS SASKATCHEWAN MAY LIGHT UP ACTIVITY AGAIN NORTH OF THE WARM FRONT...NEAR THE INTERNATIONAL BORDER. IN THE FAR WEST THE ARRIVAL OF THE COLD FRONT MAY ALSO SET OFF STORMS. UPPER LEVEL RIDGE BUILDING SATURDAY AFTERNOON WILL DRY THE WEATHER OUT AGAIN. THE RIDGE WILL REMAIN IN A FAVORABLE POSITION FOR CONTINUED DRYING UNTIL MONDAY NIGHT WHEN RETURNING MOISTURE MAY DESTABILIZE THE ATMOSPHERE. WILL WAIT A COUPLE OF MORE MODEL RUNS TO CONFIRM THIS SCENARIO BEFORE PUTTING IN POPS FOR MONDAY NIGHT. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT EXTENDED FORECAST CONTINUES WITH A SURFACE FRONTAL SYSTEM MID-WEEK THAT WILL BE THE FOCUS OF MUCH WARMER TEMPERATURES ONCE AGAIN AND THE CHANCE FOR SHOWERS AND THUNDERSTORM TUESDAY NIGHT AND WEDNESDAY. MAX TEMPS INCREASED SLIGHTLY FROM GUIDANCE DUE TO THE CONTINUED DROUGHT CONDITIONS. UPPER LEVEL RIDGE BREAKS DOWN WITH THE THUNDERSTORMS BUT REBUILDS QUICKLY TO THE WEST. LATE IN THE PERIOD MODEL INCONSISTENCIES INCREASE AND CONFIDENCE DECREASES. && .FIRE WEATHER... RHS OF 20 PERCENT AND POST COLD FRONTAL WINDS OF 20 TO 30 MPH WILL REQUIRE A RED FLAG WARNING FOR THE SOUTHWEST AND SOUTH CENTRAL SATURDAY AFTERNOON AND EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ019-NDZ020-NDZ034-NDZ035-NDZ036-NDZ042-NDZ045-NDZ046-NDZ047- NDZ050. RED FLAG WARNING FROM 12 PM CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022- NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ036-NDZ040-NDZ041-NDZ042- NDZ043-NDZ044-NDZ045-NDZ046-NDZ047-NDZ050. && RSL/CP
Hazardous weather outlook, Aug 4, 4:43 AM CDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 443 AM CDT FRI AUG 4 2006 NDZ001-002-009-010-017-018-031>033-040-041-043-044-050945- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER..SOME THUNDERSTORMS MAY CONTAIN WIND GUSTS UP TO 50 MPH. DRY THUNDERSTORMS MAY ALSO DEVELOP...MAINLY IN SOUTHWEST NORTH DAKOTA. THIS COULD BE A CONCERN DUE TO THE POSSIBLE IGNITION OF WILDFIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NDZ019>022-034>036-042-045>047-050-050945- MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX- EMMONS-LOGAN-MCINTOSH- 443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY SOUTH WINDS...VERY LOW RELATIVE HUMIDITIES AND THE THREAT FOR DRY THUNDERSTORMS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING HAS BEEN ISSUED DUE TO THIS CONCERN. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A TROUGH OF LOW PRESSURE. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON WITH DAMAGING WIND BEING THE LARGEST CONCERN...ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NDZ003>005-011>013-023-025-037-048-051-050945- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER- STUTSMAN-LA MOURE-DICKEY- 443 AM CDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A NEARLY STATIONARY WARM FRONT AND ADVANCING TROUGH OF LOW PRESSURE WILL LEAD TO THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE BIGGEST CONCERN WILL BE IN THE SOUTH CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. JC
In the hours before
Local storm report, Aug 4, 5:12 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
512 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 18 SW BISMARCK 46.62N 101.04W
08/04/2006 E0.75 INCH MORTON ND TRAINED SPOTTER
&&
VJENSENLocal storm report, Aug 4, 6:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST LINTON 46.27N 100.23W
08/04/2006 E70 MPH EMMONS ND LAW ENFORCEMENT
TSTM WINDS UPROOTED TREES AND DIME SIZE HAIL IN TOWN.
&&
VJENSENThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:18 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 57 min |
| Aug 4, 7:35 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 40 min |
| Aug 4, 8:16 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 29 min |
| Aug 5, 4:43 AM CDT | Wind Advisory | BIS | Bottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more | 15 hr |
Nearby
Flash Flood Warnings in North Dakota, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.